Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 295, NWS Jacksonville, FL

September 4, 2000Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 4, 2000, 4:16 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 4, 2000, 4:16 PM EDT (20:16 UTC)
Expired
Sep 4, 2000, 5:00 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 4:30 PM EDTHail 0.75Palatka, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 042017
SVRJAX
FLC107-109-042100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT MON SEP 4 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 500 PM EDT

* AT 416 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE
  THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER PALATKA...
  MOVING NORTHEAST AT 20 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAiMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

&
$$
LAT...LON 2970 8175 2957 8160 2981 8132 2995 8149
ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:50 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 4, 2:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT MON SEP 4 2000

SFC ANALYSIS INDICATES LOW LEVEL TROUGHING EXTENDS FROM THE FL
PANHANDLE TO THE WRN CAROLINAS. LOW TO MID LEVEL SW FLOW DOMINATES E
OF THE TROUGH AXIS OVER THE CWA. RADAR SHOWS CONVECTION FIRING NEAR
THE E COAST SEA BREEZE OVER NE FL AND COASTAL SE GA. GOOD LOW LEVEL
CONVERGENCE INDICATED IN INTERIOR SE GA WHERE NUMEROUS SHOWERS AND
TSRA ARE OCCURRING.

FORECAST...MODELS IN FAIR AGREEMENT WITH FORECAST PD. MID-UPPER
LEVEL TROUGH OVER THE SE STATES EXPECTED TO CONTINUE THROUGH THE PD
BUT ANOTHER POTENT SHORTWAVE COMING IN FROM THE NW MOVES INTO THE
TROUGH BY TUESDAY AFTN. AT THE SAME TIME...THE 5H RIDGE TO THE S
EXPECTED TO BUILD NWD MAINLY ON WED. AS A RESULT...THE TROUGH AND
ASSOCIATED MID LEVEL CIRCULATION RETROGRADES OVER THE NRN GULF OF
MEXICO. ONE OF THE MAIN DIFFERENCES IN MODELS APPEARS ON TUE WHEN
THE AVN DEVELOPS A STRONG SFC LOW OVER SRN SC WHEREAS ETA IS MUCH
WEAKER AND FARTHER S AND NGM SHOWS LITTLE IF ANY LOW CENTER THERE.
WILL CHOSE A WEAKER SOLUTION TO THE AVN WITH A SLOWER PROGRESSION OF
THE FRONTAL BOUNDARY SWD AND MORE IN LINE WITH THE ETA. BY 12Z WED
THINK FRONT WILL BE NEARING THE FL/GA BORDER. MODELS CONSISTENT
BRINGING A STRONG 1032 MB HIGH INTO NEW ENGLAND BY EARLY WED. THUS
WILL SEE WINDS SHIFTING TO MORE S TO SE IN LOW LEVELS THROUGH THE PD
AND PROBABLY A DECREASE IN MID LEVEL MOISTURE ON WED IN N FL. BEST
OMEGA FIELD APPEARS TO BE OVER SE GA AND INLAND N FL DURING THE PD
BUT E SEA BREEZE BOUNDARY MAY PROVIDE NECESSARY LIFT FOR SCT TO
NUMEROUS CONVECTION NEAR THE COAST. NGM GUIDANCE POPS APPEAR
REASONABLE WITH SOME ADJUST UPWARD TOWARD AVN POPS. BLEND OF TEMPS
PREFERRED.

MARINE...WINDS SLY AT 10 KT OVER THE WATERS EXCEPT LITTLE HIGHER
WITH SEA BREEZE INFLUENCE AT THE COAST WITH SAUF1 SE 13 KT NOW.
ETA AND NGM KEEP WINDS BELOW SCEC LEVELS THROUGH TUE NIGHT WITH THE
AVN STRONGER DUE TO DEVELOPING LOW OVER SC. WILL KEEP WINDS SLY
DURING THE PD AND INDICATE WINDS INCREASING DURING THE EXTENDED
PD.

PRELIM CCF
AMG 71/85/71/83 5655
SSI 74/83/74/82 4655
JAX 72/89/73/87 4644
GNV 72/87/71/86 4634 02

.JAX...
.FL...NONE.
.GA...NONE.

In the hours before

Special weather statement, Sep 4, 11:15 AM EDT, 5 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT MON SEP 4 2000

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE AREA AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE
LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR
MORE. IN ADDITION...THUNDERSTORMS WILL PRODUCE CLOUD-TO-GROUND
LIGHTNING AND BRIEF GUSTY WINDS. STORMS WILL MOVE TO THE NORTHEAST
AT 15 TO 20 MPH.

SOME OF THE STORMS MAY BECOME STRONG LATE THIS AFTERNOON...HOWEVER
SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:54 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam36 min
Sep 4, 7:57 PM EDTSevere Thunderstorm WarningJAXFlagler48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.